Alert archive / Wyoming / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 9, NWS Riverton, WY

July 11, 2012Fremont County, Natrona County, Wyoming

NWS Riverton, WY issued this severe thunderstorm warning at Jul 11, 2012, 3:26 PM MDT for Fremont County, Natrona County, Wyoming. It was in force for 34 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 11, 2012, 3:26 PM MDT (21:26 UTC)
Expired
Jul 11, 2012, 4:00 PM MDT
In force
34 min
Issued by
NWS Riverton, WY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Fremont County, WY, Natrona County, WY

The radar

The Riverton/Lander radar (KRIW), 46 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 11, 3:28 PM MDTTSTM WND GST 60Shoshoni, WYLOTS OF BLOWING DUST

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 9.4 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2012-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2012-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3038 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

547 
WUUS55 KRIW 112126
SVRRIW
WYC013-025-112200-
/O.NEW.KRIW.SV.W.0009.120711T2126Z-120711T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
326 PM MDT WED JUL 11 2012

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN FREMONT COUNTY IN CENTRAL WYOMING...
  WEST CENTRAL NATRONA COUNTY IN CENTRAL WYOMING...

* UNTIL 400 PM MDT

* AT 320 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR STATE HWY 135 MILE MARKER
  10...OR 14 MILES SOUTHEAST OF RIVERTON...AND MOVING SOUTHEAST AT 40
  MPH. THIS STORM HAS PREVIOUSLY PRODUCED GUSTS OF 70 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SAND DRAW AROUND 330 PM MDT.
  STATE HWY 135 MILE MARKER 20 AROUND 335 PM MDT.
  U.S. HWY 287 MILE MARKER 30 AND ICE SLOUGH AROUND 400 PM MDT.

THIS WARNING REPLACES THE PREVIOUSLY ISSUED WARNING FOR CENTRAL 
FREMONT COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

&&

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4319 10734 4230 10806 4288 10864 4329 10823
TIME...MOT...LOC 2124Z 321DEG 35KT 4285 10821
WIND...HAIL 60MPH <.75IN

$$

BRANHAM
2 follow-up statements
905 
WWUS55 KRIW 112140
SVSRIW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
340 PM MDT WED JUL 11 2012

WYC013-025-112200-
/O.CON.KRIW.SV.W.0009.000000T0000Z-120711T2200Z/
FREMONT WY-NATRONA WY-
340 PM MDT WED JUL 11 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
NATRONA AND SOUTHEASTERN FREMONT COUNTIES UNTIL 400 PM MDT...

AT 338 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED NEAR SAND DRAW...OR 22 MILES
NORTHWEST OF JEFFREY CITY...MOVING SOUTHEAST AT 40 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  U.S. HWY 287 MILE MARKER 30 AND ICE SLOUGH AROUND 400 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

&&

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4319 10734 4230 10806 4288 10864 4329 10823
TIME...MOT...LOC 2140Z 321DEG 35KT 4272 10809
WIND...HAIL 60MPH <.75IN

$$

BRANHAM
745 
WWUS55 KRIW 112157
SVSRIW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
357 PM MDT WED JUL 11 2012

WYC013-025-112207-
/O.EXP.KRIW.SV.W.0009.000000T0000Z-120711T2200Z/
FREMONT WY-NATRONA WY-
357 PM MDT WED JUL 11 2012

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL NATRONA AND
SOUTHEASTERN FREMONT COUNTIES WILL EXPIRE AT 400 PM MDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
 HOWEVER GUSTY WINDS TO 50 MPH ARE STILL POSSIBLE WITH THIS 
THUNDERSTORM.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4319 10734 4230 10806 4288 10864 4329 10823
TIME...MOT...LOC 2157Z 321DEG 35KT 4258 10797

$$

BRANHAM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 3:17 PM MDT, 9 minutes earlier.

Area forecast discussion, Jul 11, 3:17 PM MDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
317 PM MDT WED JUL 11 2012

.SHORT TERM...TONIGHT THROUGH SATURDAY

AN UPPER LEVEL HIGH CENTER REMAINS IN PLACE OVER THE GREAT BASIN
NEAR THE UT/NV BORDER. A WEAK SHORTWAVE THAT WAS OVER EASTERN ID
THIS MORNING...HAS KICKED OFF A LINE OF SHOWERS AND THUNDERSTORMS
EARLY THIS AFTERNOON AS IT CROSSED INTO WESTERN WY. THIS LINE
CONTINUES PROGRESS EASTWARD...GENERATING FREQUENT LIGHTNING
STRIKES AND WETTING RAINS. ISOLATED WIND GUSTS AROUND 60 MPH HAVE
OCCURRED AS WELL. CAPE VALUES ARE SOMEWHAT MEAGER WITH 300-600
J/KG...WITH THE HIGHER VALUES OCCURRING ACROSS WESTERN AND
NORTHERN PORTIONS OF THE STATE. INVERTED V SOUNDINGS REMAIN WITH
MID LEVEL LAPSE RATES OF 8-9 C/KM...BACKED UP BY 40 TO 50 DEGREE
TEMPERATURE DEWPOINT SPREADS. DAMAGING WIND GUSTS AND FREQUENT
LIGHTNING WILL BE THE MAIN THREATS FROM THESE STORMS.

BY THURSDAY...ATMOSPHERE BECOMES A BIT MORE STABLE...THERE DOES
NOT APPEAR TO BE ANY SHORTWAVES OR OTHER MEANS TO PRODUCE ENOUGH
LIFT FOR THUNDERSTORMS. HAVE KEPT POPS CONFINED TO THE WESTERN AND
NORTHERN MOUNTAINS AT THIS TIME.

BY FRIDAY...THE PATTERN BECOMES UNSETTLED ONCE AGAIN AS ANOTHER
SHORTWAVE IMPULSE ROTATES AROUND THE HIGH INTO WESTERN AND
SOUTHERN WYOMING. THE HIGH CENTER WILL SHIFT EASTWARD INTO WESTERN
CO...ALLOWING FOR THE MONSOONAL MOISTURE TO SURGE BACK INTO THE
AREA. CONDITIONS COULD BECOME MORE DYNAMIC...PRODUCING DECENT
SHEAR AND THUS STRONGER STORMS ACROSS MAINLY WESTERN PORTIONS.
THIS ACTIVITY WILL LINGER INTO SATURDAY...BECOMING MORE
WIDESPREAD ACROSS THE CWA. DUE TO THE INCREASING PWATS WITH THIS
MONSOONAL SURGE...INCREASED QPF WITH THE THUNDERSTORMS.

.LONG TERM...SATURDAY NIGHT THROUGH WEDNESDAY NIGHT

GIVEN ONGOING CONVECTION AND THE POSSIBLE WATCH ISSUANCE FOR A
PORTION OF THE CWA...WE DIDNT MAKE A LOT OF CHANGES TO THE LONG
RANGE FORECAST. IT STILL LOOKS FAIRLY ACTIVE FOR SATURDAY NIGHT WITH
HIGH PWATS ACROSS MUCH OF THE AREA INTO THE EVENING HOURS. MODELS
CONTINUE TO DIFFER ON THE COVERAGE OF THE CONVECTION FOR SUNDAY WITH
THE GFS BEING A BIT WETTER THAN THE EUROPEAN. BOTH MODELS SHOW THE
BEST MOISTURE ACROSS WESTERN PORTIONS OF THE CWA SO WE KEPT CHANCE
POPS IN THAT AREA. EAST OF THE DIVIDE ACTIVITY LOOKS A BIT MORE
ISOLATED BUT WE KEPT AT LEAST SLIGHT POPS IN MOST AREAS. THIS TREND
LOOKS TO CONTINUE INTO THE FIRST PART OF NEXT WEEK AS WELL.
TEMPERATURES WILL REMAIN HOT THROUGH SUNDAY AND INTO MONDAY. THERE
COULD BE A SLIGHT COOLING TREND BY TUESDAY OR WEDNESDAY BUT DETAILS
ARE STILL SKETCHY AT THIS POINT.

&&

.AVIATION.../18Z ISSUANCE/

UPPER LEVEL HIGH PRESSURE WILL REMAIN OVER THE GREAT BASIN TODAY AS
A WEAK UPPER LEVEL DISTURBANCE ROTATES ACROSS THE NORTHERN ROCKIES
DURING MAXIMUM DAYTIME HEATING.  SCATTERED CONVECTION IS ALREADY
OCCURRING OVER NORTHERN AND WESTERN PORTIONS OF THE CWA...MAINLY NEAR
KCOD...KJAC AND KBPI. HIGH-BASED CONVECTION IS STILL EXPECTED TO
MOVE INTO THE CENTRAL BASINS PRIMARILY FROM 21Z-12/01Z.  THE MAIN
HAZARD WITH THESE STORMS WILL BE STRONG ERRATIC OUTFLOW WIND GUSTS
40-50KTS.  STORMS WILL BE MOST NUMEROUS VCNTY AND EAST OF THE DIVIDE
AND MORE ISOLATED VCNTY KJAC-KBPI-KPNA. CONVECTIVE OUTFLOWS WILL
INCREASINGLY DOMINATE THROUGH THE AFTERNOON AND EVENING WITH LIGHT
WINDS EXPECTED AFTER 3Z. LARGELY VFR CONDITIONS ARE EXPECTED FROM
LATE THIS EVENING INTO MOST OF THURSDAY.

&&

.FIRE WEATHER...

FIRE DANGER SHOULD DECREASE A BIT TODAY WITH SLIGHTLY COOLER
TEMPERATURES AND LESS WIND THAN IN RECENT DAYS. ALTHOUGH RED FLAG
CONDITIONS ARE NOT EXPECTED...ELEVATED FIRE DANGER MAY OCCUR FOR A
COUPLE OF HOURS IN THE AFTERNOON WITH VERY LOW HUMIDITY CONTINUING
ACROSS MOST OF THE AREA. CRITICAL FIRE WEATHER IS EXPECTED TO RETURN
ON SUNDAY AS THE PRESSURE GRADIENT TIGHTENS AND FLOW TURNS TO THE
SOUTHWEST ONCE AGAIN BRINGING STRONGER WINDS AND HIGHER
TEMPERATURES. AS A RESULT...A FIRE WEATHER WATCH HAS BEEN ISSUED FOR
MUCH OF THE REGION. ISOLATED THUNDERSTORMS THAT WILL BRING ERRATIC
WINDS AND LIGHTNING STRIKES ARE POSSIBLE MONDAY AFTERNOON AND
EVENING.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL MIDNIGHT MDT TONIGHT
WYZ140-275>283-285>289-300-414>416.

&&

SHORT TERM...LAVOIE
LONG TERM...HATTINGS
AVIATION...HATTINGS
FIRE WEATHER...LAVOIE
Hazardous weather outlook, Jul 11, 5:00 AM MDT, 10 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
500 AM MDT WED JUL 11 2012

WYZ001>020-022>030-121200-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
500 AM MDT WED JUL 11 2012

...RED FLAG WARNING IN EFFECT FOR DRY LIGHTNING AND LOW HUMIDITY
THROUGH MIDNIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO WIDELY SCATTERED THUNDERSTORMS OVER THE MOUNTAINS...
MOVING INTO THE FOOTHILLS IN THE LATE AFTERNOON TO EARLY EVENING
HOURS. SOME THUNDERSTORMS COULD PRODUCE DAMAGING WIND GUSTS IN
EXCESS OF 60 MPH WITH FREQUENT LIGHTNING AND VERY LITTLE RAIN.
STRONG THUNDERSTORM WIND GUSTS COULD COME SUDDENLY...PLEASE SECURE
LOOSE OBJECTS THAT MAY BE BLOWN AROUND BY THE WIND BEFORE THE
STORMS HIT...AND USE CAUTION WHEN TRAVELLING WITH LIGHT TRAILERS OR
IN HIGH PROFILE VEHICLES THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THURSDAY...A SLIGHT CHANCE OF THUNDERSTORMS OVER THE MOUNTAINS WITH
GUSTY WINDS.

FRIDAY...A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE REGION.

SATURDAY AND SUNDAY...AN INCREASED CHANCE OF THUNDERSTORMS ACROSS
THE AREA AS MONSOONAL MOISTURE SURGES NORTHWARD.

MONDAY...A CHANCE OF MOUNTAIN THUNDERSTORMS CONTINUES WITH ISOLATED
THUNDERSTORMS ELSEWHERE.

TUESDAY...A CHANCE OF MOUNTAIN THUNDERSTORMS WITH ISOLATED LOWER
ELEVATIONS THUNDERSTORMS...MAINLY ACROSS THE NORTH.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT WIND DAMAGE AND ANY WIND GUSTS IN
EXCESS OF 50 MPH. THANK YOU.

TEAM RIVERTON

In the hours before

Special weather statement, Jul 11, 1:51 PM MDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
151 PM MDT WED JUL 11 2012

WYZ002-005-007-017-112015-
ABSAROKA MOUNTAINS WY-OWL CREEK AND BRIDGER MOUNTAINS WY-SOUTHWEST
BIG HORN BASIN WY-WIND RIVER BASIN WY-
151 PM MDT WED JUL 11 2012

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN HOT SPRINGS AND NORTHERN
FREMONT COUNTIES UNTIL 215 PM MDT...

AT 148 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES WEST OF ANCHOR DAM...OR 34 MILES EAST OF
DUBOIS...MOVING EAST AT 15 MPH.

PEA-SIZED HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
ANCHOR DAM AROUND 215 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4385 10866 4356 10852 4356 10914 4369 10919
TIME...MOT...LOC 1951Z 255DEG 13KT 4365 10897

WOLCOTT
Special weather statement, Jul 11, 2:02 PM MDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
202 PM MDT WED JUL 11 2012

WYZ012-014>017-025-026-112045-
TETON AND GROS VENTRE MOUNTAINS WY-UPPER GREEN RIVER BASIN WY-UPPER
GREEN RIVER BASIN FOOTHILLS WY-UPPER WIND RIVER BASIN WY-WIND RIVER
BASIN WY-WIND RIVER MOUNTAINS EAST WY-WIND RIVER MOUNTAINS WEST WY-
202 PM MDT WED JUL 11 2012

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SUBLETTE...EXTREME
NORTHERN SWEETWATER AND WESTERN FREMONT COUNTIES UNTIL 245 PM MDT...

AT 153 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS LINE OF
STRONG THUNDERSTORMS NEAR BOULDER LAKE...OR 12 MILES EAST OF
PINEDALE...MOVING EAST AT 20 MPH.

WIND GUSTS UP TO 50 MPH...HAIL UP TO ONE QUARTER INCH AND DANGEROUS
LIGHTNING ARE EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  FREMONT PEAK...
  BIG SANDY...
  BIG SANDY OPENING...
  CIRQUE OF THE TOWERS...
  WIND RIVER PEAK...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4326 10916 4225 10898 4229 11012 4327 11019
TIME...MOT...LOC 2001Z 263DEG 17KT 4288 10959

HATTINGS
Special weather statement, Jul 11, 2:10 PM MDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
210 PM MDT WED JUL 11 2012

WYZ002-005-007-016-017-112100-
ABSAROKA MOUNTAINS WY-OWL CREEK AND BRIDGER MOUNTAINS WY-SOUTHWEST
BIG HORN BASIN WY-UPPER WIND RIVER BASIN WY-WIND RIVER BASIN WY-
210 PM MDT WED JUL 11 2012

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN HOT SPRINGS AND NORTHERN
FREMONT COUNTIES UNTIL 300 PM MDT...

AT 206 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ANCHOR DAM...OR 34 MILES WEST OF
THERMOPOLIS...MOVING EAST AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
ANCHOR DAM AROUND 220 PM MDT.
OWL CREEK RD AROUND 240 PM MDT.
HWY JCT 170 AND 174...STATE HWY 170 MILE MARKER 10 AND HAMILTON DOME
AROUND 300 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS
DITCHES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4390 10856 4351 10842 4355 10925 4369 10923
TIME...MOT...LOC 2010Z 260DEG 15KT 4365 10888

WOLCOTT
Special weather statement, Jul 11, 2:13 PM MDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
213 PM MDT WED JUL 11 2012

WYZ002>004-112100-
ABSAROKA MOUNTAINS WY-CODY FOOTHILLS WY-NORTH BIG HORN BASIN WY-
213 PM MDT WED JUL 11 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PARK COUNTY UNTIL
300 PM MDT...

AT 206 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR STATE HWY 120 MILE MARKER 120...OR 20 MILES
NORTHWEST OF CODY...MOVING EAST AT 20 MPH.

PEA-SIZED HAIL AND WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THIS
STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
STATE HWY 294 MILE MARKER 10 AROUND 245 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4499 10879 4465 10866 4464 10931 4482 10933
TIME...MOT...LOC 2013Z 253DEG 17KT 4479 10919

WOLCOTT
Special weather statement, Jul 11, 2:18 PM MDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
218 PM MDT WED JUL 11 2012

WYZ002-007-016-017-112100-
ABSAROKA MOUNTAINS WY-OWL CREEK AND BRIDGER MOUNTAINS WY-UPPER WIND
RIVER BASIN WY-WIND RIVER BASIN WY-
218 PM MDT WED JUL 11 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HOT SPRINGS AND CENTRAL
FREMONT COUNTIES UNTIL 300 PM MDT...

AT 215 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR U.S. HWY 287/26 MILE MARKER 90...OR 23 MILES
NORTH OF FORT WASHAKIE...MOVING SOUTHEAST AT 35 MPH.

WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
DIVERSION DAM REST AREA AND BULL LAKE AROUND 225 PM MDT.
U.S. HWY 26 MILE MARKER 100 AND HWY JCT 287 AND 26 AROUND 230 PM MDT.
MORTON AND PILOT BUTTE RESERVOIR AROUND 245 PM MDT.
KINNEAR AND STATE HWY 132 AROUND 250 PM MDT.
OCEAN LAKE AROUND 255 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4352 10837 4290 10857 4329 10923 4355 10908
TIME...MOT...LOC 2017Z 306DEG 32KT 4331 10905

BRANHAM
Special weather statement, Jul 11, 3:19 PM MDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
319 PM MDT WED JUL 11 2012

WYZ019-026-028-030-112215-
EAST SWEETWATER COUNTY WY-GREEN MOUNTAINS AND RATTLESNAKE RANGE
WY-ROCK SPRINGS AND GREEN RIVER WY-UPPER GREEN RIVER BASIN WY-
319 PM MDT WED JUL 11 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SUBLETTE AND
NORTHERN SWEETWATER COUNTIES UNTIL 415 PM MDT...

AT 316 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM U.S. HWY 191 MILE
MARKER 60 TO U.S. HWY 191 MILE MARKER 30...AND MOVING SOUTHEAST AT 15
MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.

THESE STORMS WILL BE NEAR...
BIG SANDY RECREATIONAL AREA AND EDEN AROUND 325 PM MDT.
U.S. HWY 191 MILE MARKER 30 AROUND 330 PM MDT.
U.S. HWY 191 MILE MARKER 20 AROUND 350 PM MDT.
STATE HWY 28 MILE MARKER 10 AROUND 400 PM MDT.
KILLPECKER DUNE FIELD AND BOARS TUSK AROUND 415 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4225 10907 4167 10905 4189 10955 4247 10957
TIME...MOT...LOC 2119Z 301DEG 12KT 4234 10946 4193 10945

MEUNIER

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 12:16 PM MDTSpecial Weather StatementRIW29 min
Jul 11, 12:18 PM MDTSpecial Weather StatementRIWHot Springs27 min
Jul 11, 12:47 PM MDTSpecial Weather StatementRIWHot Springs28 min
Jul 11, 1:10 PM MDTSpecial Weather StatementRIWSublette50 min
Jul 11, 1:15 PM MDTSpecial Weather StatementRIWHot Springs45 min
Jul 11, 1:20 PM MDTSpecial Weather StatementRIWPark40 min
Jul 11, 1:33 PM MDTSpecial Weather StatementRIW42 min
Jul 11, 1:48 PM MDTSpecial Weather StatementRIW42 min
Jul 11, 1:51 PM MDTSpecial Weather StatementRIWHot Springs24 min
Jul 11, 2:02 PM MDTSpecial Weather StatementRIWSublette43 min
Jul 11, 2:10 PM MDTSpecial Weather StatementRIWHot Springs50 min
Jul 11, 2:18 PM MDTSpecial Weather StatementRIWFremont42 min
Jul 11, 2:28 PM MDTSevere Thunderstorm WarningRIWFremont, Hot Springs47 min
Jul 11, 2:50 PM MDTSevere Thunderstorm WarningRIWFremont40 min
Jul 11, 3:15 PM MDTSevere Thunderstorm WarningRIWFremont, Hot Springs60 min
Jul 11, 3:19 PM MDTSpecial Weather StatementRIW56 min
Jul 11, 3:29 PM MDTSpecial Weather StatementRIWJohnson61 min
Jul 11, 3:42 PM MDTSpecial Weather StatementRIWFremont48 min
Jul 11, 3:45 PM MDTSpecial Weather StatementRIWNatrona45 min
Jul 11, 3:59 PM MDTSpecial Weather StatementRIWNatrona46 min
Jul 11, 4:09 PM MDTSevere Thunderstorm WarningRIWFremont, Hot Springs, Natrona, Washakie51 min
Jul 11, 4:28 PM MDTSpecial Weather StatementRIWJohnson62 min
Jul 11, 5:03 PM MDTSpecial Weather StatementRIWNatrona42 min
Jul 11, 5:45 PM MDTSevere Thunderstorm WarningRIWNatrona30 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.